Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 29, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 21, 2020, 5:39 AM CDT for Grady County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 5:39 AM CDT (10:39 UTC)
- Expired
- Jun 21, 2020, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Grady County, OK
The radar
The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
406
WGUS54 KOUN 211039
FFWOUN
OKC051-211330-
/O.NEW.KOUN.FF.W.0029.200621T1039Z-200621T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
539 AM CDT Sun Jun 21 2020
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Southwestern Grady County in central Oklahoma...
* Until 830 AM CDT.
* At 537 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain from west of Ninnekah to east of Rush Springs. As of
535 PM... radar estimates that 3 to 6 inches of rain has fallen in
this area this morning.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, county roads and
streets as well as other drainage and low lying areas.
* Some locations that will experience flooding include...
Agawam, Ninnekah and Cox City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Turn around, don't drown.
&&
LAT...LON 3496 9795 3488 9783 3471 9771 3471 9779
3474 9790 3492 9805
FLASH FLOOD...RADAR INDICATED
$$
..speg.1 follow-up statement
091
WGUS74 KOUN 211322
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
822 AM CDT Sun Jun 21 2020
OKC051-211332-
/O.EXP.KOUN.FF.W.0029.000000T0000Z-200621T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grady OK-
822 AM CDT Sun Jun 21 2020
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN GRADY COUNTY WILL EXPIRE
AT 830 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3496 9795 3488 9783 3471 9771 3471 9779
3474 9790 3492 9805
$$
MahaleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 4:51 AM CDT, 48 minutes earlier.
Area forecast discussion, Jun 21, 4:51 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Norman OK 451 AM CDT Sun Jun 21 2020 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 434 AM CDT Sun Jun 21 2020 Scattered storms this morning will persist and slowly move east across southern Oklahoma this morning and be capable of producing widely scattered severe storms and locally heavy rainfall. Storms in northwest Oklahoma may also persist for a while this morning, but these storms are expected to weaken more quickly. Although there is some potential for severe weather this morning, the main risk will be late this afternoon and this evening as storms develop and move into northern Oklahoma and spread south and southeast. Atmospheric parameters will be in place to support severe thunderstorms late this afternoon and this evening. Low- level shear improves as low-level jet develops with 1 km shear increasing to 30 to 40 knots by 03Z. The day one outlook by the SPC covers the potential evolution well. && .LONG TERM... (Monday through Saturday) Issued at 313 AM CDT Sun Jun 21 2020 An area of showers and thunderstorms is expected to be ongoing across portions of the area Monday morning. Showers and storms will remain possible Monday afternoon but chances will increase again Monday night into Tuesday morning. Some strong to severe storms will also be possible. NW flow aloft will continue to affect the area through at least the middle part of the week. Showers and storms will be possible during this time although where, when, if will be somewhat dependent on the previous day/night's convection and the affects on the region. However, in general, storms are expected to develop in the High Plains due to upslope flow and at least approach and possibly move into portions of the fa during the evening/overnight period. Additional storms could develop in the fa during the afternoon/early evening hours near any boundaries over the fa. Late in the week, models begin to shift the upper weather pattern with a trough moving across the central U.S. which will continue to bring a chance for showers/storms to portions of the fa. With the NW flow, clouds, and rain, temperatures are still expected to remain around or below average for this time of year into next weekend. && .AVIATION... (12Z TAFS) Issued at 448 AM CDT Sun Jun 21 2020 Showers/storms will affect some TAF sites this morning. Additional storms are expected to develop later this afternoon and move across parts of the area this evening and overnight. Some of the storms could produce strong and variable winds. MVFR/VFR ceilings are expected. Winds will shift with any outflow boundaries. Otherwise, winds will generally be from the S and SE this TAF period. TAFs will be adjusted to current trends before being sent. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 70 88 69 / 30 60 20 80 Hobart OK 95 72 94 67 / 10 30 10 70 Wichita Falls TX 95 74 95 71 / 30 20 10 50 Gage OK 94 66 90 64 / 30 30 10 70 Ponca City OK 92 69 88 66 / 10 70 30 60 Durant OK 89 72 91 70 / 60 40 30 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....25 AVIATION...25
Hazardous weather outlook, Jun 21, 3:56 AM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 356 AM CDT Sun Jun 21 2020 OKZ004>048-050>052-TXZ083>090-220900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 356 AM CDT Sun Jun 21 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Severe storms are possible across the area with an Enhanced risk across portions of northern and central Oklahoma. Location... The Enhanced risk is generally the area north of I-40. A Slight risk is the area north of a line from Altus and Duncan, to Sulphur and Coalgate Oklahoma. Timing... Some severe storms will be possible through 10 AM, mainly across portions of southern Oklahoma and north Texas. Another round of severe storms will be possible across the area late this afternoon into tonight. Impacts... Up to ping pong ball size hail and wind gusts to 65 mph possible during the morning hours. Later today, up to baseball size hail and wind gusts to 70 mph will be the main concerns. There is also a low chance for a tornado, mainly across portions of northwest Oklahoma. Locally heavy rain will also be a concern. Discussion... Elevated thunderstorms will continue to develop and move across portions of the area this morning. Some of these storms could be strong to severe. Storms are expected to decrease late this morning and early afternoon. Additional storms are expected to develop late this afternoon and early evening, initially affecting portions of northern Oklahoma. The storms will then likely develop into one or more lines that continue to move across the area this evening and overnight. Severe storms will be possible with large hail and strong wind gusts the main concerns initially. Damaging winds are then expected to become even more of a concern this evening with the transition to one or more lines of storms. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the area should prepare for severe weather operations late this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Storms will be possible during the day Monday but higher chances will be Monday evening and night. Strong to severe storms will be possible once again with a Slight risk across much of the area. Large hail and damaging winds will be the main concerns. Locally heavy rain will also be possible. Showers and thunderstorms will remain possible across at least portions of the area through the rest of the week. Some strong to severe storms could be possible. However, what occurs on one day could be somewhat dependent on what occurred the previous day and night and the impact on the airmass. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 21, 4:20 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
420 AM CDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM HAIL 1 SW RYAN 34.01N 97.97W
06/21/2020 E1.00 INCH JEFFERSON OK TRAINED SPOTTER
SPOTTERNETWORK REPORT
&&Special weather statement, Jun 21, 4:47 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 447 AM CDT Sun Jun 21 2020 OKZ039-045-211015- Stephens OK-Jefferson OK- 447 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Stephens and northwestern Jefferson Counties Until 515 AM CDT... AT 443 AM CDT, a strong thunderstorm was located near Comanche, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3422 9809 3441 9811 3448 9777 3421 9774 TIME...MOT...LOC 0943Z 265DEG 14KT 3433 9802 ..speg.
Special weather statement, Jun 21, 4:59 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 459 AM CDT Sun Jun 21 2020 OKZ023-211030- Caddo OK- 459 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR central Caddo County Until 530 AM CDT... AT 457 AM CDT, a strong thunderstorm was located near Albert, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3520 9849 3533 9850 3536 9827 3518 9828 TIME...MOT...LOC 0957Z 267DEG 4KT 3527 9843 ..speg.
Special weather statement, Jun 21, 5:27 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
527 AM CDT Sun Jun 21 2020
TXZ090-211100-
Clay TX-
527 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR east central Clay County Until
600 AM CDT...
AT 525 AM CDT, a strong thunderstorm was located near Henrietta,
moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3370 9821 3388 9822 3392 9796 3391 9796
3391 9798 3367 9798
TIME...MOT...LOC 1025Z 268DEG 14KT 3380 9813
..speg.Special weather statement, Jun 21, 5:28 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 528 AM CDT Sun Jun 21 2020 OKZ047-051-211100- Johnston OK-Marshall OK- 528 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Johnston and northwestern Marshall Counties Until 600 AM CDT... AT 525 AM CDT, a strong thunderstorm was located near Mannsville, moving northeast at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3404 9694 3425 9692 3423 9673 3403 9670 TIME...MOT...LOC 1025Z 242DEG 3KT 3414 9686 ..speg.
Special weather statement, Jun 21, 5:30 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 530 AM CDT Sun Jun 21 2020 OKZ018-019-024-025-211100- Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK- 530 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southern Kingfisher... northwestern Oklahoma...southwestern Logan and northeastern Canadian Counties Until 600 AM CDT... AT 525 AM CDT, strong thunderstorms were along a line extending from 8 miles west of Crescent to 4 miles west of Kingfisher, moving southeast at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... LAT...LON 3575 9736 3554 9795 3586 9813 3602 9770 TIME...MOT...LOC 1025Z 324DEG 20KT 3595 9775 3586 9802 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:07 AM CDT | Special Weather Statement | OUN | Jefferson | 23 min |
| Jun 21, 1:17 AM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Jun 21, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 40 min |
| Jun 21, 1:44 AM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Jun 21, 1:46 AM CDT | Special Weather Statement | OUN | Harper | 29 min |
| Jun 21, 2:00 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 30 min |
| Jun 21, 2:03 AM CDT | Special Weather Statement | OUN | Jefferson | 27 min |
| Jun 21, 2:14 AM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Jun 21, 2:25 AM CDT | Special Weather Statement | OUN | Jefferson | 35 min |
| Jun 21, 2:26 AM CDT | Special Weather Statement | OUN | Cotton | 34 min |
| Jun 21, 2:39 AM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Jun 21, 2:50 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| Jun 21, 3:09 AM CDT | Special Weather Statement | OUN | Caddo | 36 min |
| Jun 21, 3:17 AM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| Jun 21, 3:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 39 min |
| Jun 21, 3:24 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 51 min |
| Jun 21, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
| Jun 21, 4:02 AM CDT | Areal Flood Advisory | OUN | Caddo | 118 min |
| Jun 21, 4:14 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 46 min |
| Jun 21, 4:15 AM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Jun 21, 4:18 AM CDT | Special Weather Statement | OUN | Dewey | 27 min |
| Jun 21, 4:24 AM CDT | Areal Flood Advisory | OUN | Jefferson | 2 hr |
| Jun 21, 4:37 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 38 min |
| Jun 21, 4:47 AM CDT | Special Weather Statement | OUN | Stephens | 28 min |
| Jun 21, 4:53 AM CDT | Flash Flood Warning | OUN | Jefferson | 3 hr |
| Jun 21, 4:55 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 50 min |
| Jun 21, 4:57 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| Jun 21, 4:59 AM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jun 21, 5:28 AM CDT | Special Weather Statement | OUN | Marshall | 32 min |
| Jun 21, 5:30 AM CDT | Special Weather Statement | OUN | Kingfisher | 30 min |
| Jun 21, 6:01 AM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Jun 21, 6:05 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 25 min |
| Jun 21, 6:14 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 46 min |
| Jun 21, 6:16 AM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jun 21, 6:28 AM CDT | Special Weather Statement | OUN | Cotton | 32 min |
| Jun 21, 6:29 AM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Jun 21, 6:30 AM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Jun 21, 6:31 AM CDT | Special Weather Statement | OUN | Johnston | 29 min |
| Jun 21, 6:56 AM CDT | Special Weather Statement | OUN | Cleveland | 34 min |
| Jun 21, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| Jun 21, 7:03 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 42 min |
| Jun 21, 7:12 AM CDT | Flash Flood Warning | OUN | Comanche, Cotton | 5 hr |
| Jun 21, 7:15 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Marshall | 3 hr |
| Jun 21, 7:17 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 28 min |
| Jun 21, 7:20 AM CDT | Special Weather Statement | OUN | Garvin | 25 min |
| Jun 21, 7:23 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 39 min |
| Jun 21, 7:26 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 26 min |
| Jun 21, 7:38 AM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Jun 21, 7:46 AM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Jun 21, 7:57 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 33 min |
| Jun 21, 8:13 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| Jun 21, 8:16 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Jun 21, 8:18 AM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| Jun 21, 8:35 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 25 min |
| Jun 21, 9:38 AM CDT | River Flood Warning | OUN | Cotton | 47 hr |
| Jun 21, 9:59 AM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jun 21, 6:54 PM CDT | Special Weather Statement | OUN | Harper | 51 min |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.